AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Jack, Hall-Littlewood and Macdonald Polynomials
Edited by: Vadim B. Kuznetsov, and Siddhartha Sahi, Rutgers University, New Brunswick, NJ
cover
SEARCH THIS BOOK:

Contemporary Mathematics
2006; 360 pp; softcover
Volume: 417
ISBN-10: 0-8218-3683-8
ISBN-13: 978-0-8218-3683-5
List Price: US$102
Member Price: US$81.60
Order Code: CONM/417
[Add Item]

Request Permissions

The subject of symmetric functions began with the work of Jacobi, Schur, Weyl, Young and others on the Schur polynomials. In the 1950's and 60's, far-reaching generalizations of Schur polynomials were obtained by Hall and Littlewood (independently) and, in a different direction, by Jack. In the 1980's, Macdonald unified these developments by introducing a family of polynomials associated with arbitrary root systems.

The last twenty years have witnessed considerable progress in this area, revealing new and profound connections with representation theory, algebraic geometry, combinatorics, special functions, classical analysis and mathematical physics. All these fields and more are represented in this volume, which contains the proceedings of a conference on "Jack, Hall-Littlewood and Macdonald polynomials" held at ICMS, Edinburgh, during September 23-26, 2003.

In addition to new results by leading researchers, the book contains a wealth of historical material, including brief biographies of Hall, Littlewood, Jack and Macdonald; the original papers of Littlewood and Jack; notes on Hall's work by Macdonald; and a recently discovered unpublished manuscript by Jack (annotated by Macdonald). The book will be invaluable to students and researchers who wish to learn about this beautiful and exciting subject.

Readership

Research mathematicians interested in algebraic combinatorics.

Reviews

"The book will be invaluable to students and researchers who wish to learn about this beautiful and exciting subject."

-- Zentralblatt MATH

Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia